Alert archive / Minnesota / Tornado Warnings in 2025
Tornado Warning 24, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 22, 2025, 7:14 PM CDT for Beltrami County, Lake of the Woods County, Marshall County, Minnesota. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2025, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 22, 2025, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Beltrami County, MN, Lake of the Woods County, MN, Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 177 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:17 PM CDT | TORNADO | 7 N Grygla, MN | |
| Jun 22, 7:37 PM CDT | TORNADO | Gates Corner, MN | Delayed report: Trees twisted in every direction with significant road blockage. The vehicle that got caught in it was abandoned because it will require heavy equipment to clear all the mangled trees. Time estimated based on radar. |
| Jun 22, 7:50 PM CDT | TORNADO | 6 E Gates Corner, MN | Reported Via live stream...location estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:58 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 797 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 35.4
The text
As transmitted.
593
WFUS53 KFGF 230014
TORFGF
MNC007-077-089-230100-
/O.NEW.KFGF.TO.W.0024.250623T0014Z-250623T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
714 PM CDT Sun Jun 22 2025
The National Weather Service in Grand Forks has issued a
* Tornado Warning for...
East central Marshall County in northwestern Minnesota...
Northwestern Beltrami County in north central Minnesota...
Southwestern Lake of the Woods County in north central Minnesota...
* Until 800 PM CDT.
* At 714 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Skime, or 29 miles south of Roseau,
moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Norris Camp and Gates Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4831 9565 4848 9574 4854 9555 4854 9535
4860 9534 4867 9513 4842 9497
TIME...MOT...LOC 0014Z 249DEG 27KT 4843 9559
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Thomas4 follow-up statements
244
WWUS53 KFGF 230020
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
720 PM CDT Sun Jun 22 2025
MNC007-077-089-230100-
/O.CON.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Marshall MN-Beltrami MN-Lake of the Woods MN-
720 PM CDT Sun Jun 22 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EAST
CENTRAL MARSHALL...NORTHWESTERN BELTRAMI AND SOUTHWESTERN LAKE OF THE
WOODS COUNTIES...
At 720 PM CDT, a confirmed tornado was located 7 miles southeast of
Skime, or 29 miles south of Roseau, moving east at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Norris Camp and Gates Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4831 9565 4848 9574 4854 9555 4854 9535
4860 9534 4867 9513 4842 9497
TIME...MOT...LOC 0020Z 249DEG 27KT 4844 9553
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Thomas896
WWUS53 KFGF 230023
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
723 PM CDT Sun Jun 22 2025
MNC089-230033-
/O.CAN.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Marshall MN-
723 PM CDT Sun Jun 22 2025
...THE TORNADO WARNING FOR EAST CENTRAL MARSHALL COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for north central
and northwestern Minnesota.
&&
LAT...LON 4832 9559 4852 9560 4854 9555 4854 9535
4860 9534 4867 9513 4842 9497
TIME...MOT...LOC 0023Z 249DEG 27KT 4845 9549
$$
MNC007-077-230100-
/O.CON.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Beltrami MN-Lake of the Woods MN-
723 PM CDT Sun Jun 22 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN BELTRAMI AND SOUTHWESTERN LAKE OF THE WOODS COUNTIES...
At 723 PM CDT, a confirmed tornado was located 7 miles west of Gates
Corner, or 29 miles southeast of Roseau, moving east at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Norris Camp and Gates Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4832 9559 4852 9560 4854 9555 4854 9535
4860 9534 4867 9513 4842 9497
TIME...MOT...LOC 0023Z 249DEG 27KT 4845 9549
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Thomas283
WWUS53 KFGF 230041
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
741 PM CDT Sun Jun 22 2025
MNC007-077-230100-
/O.CON.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Beltrami MN-Lake of the Woods MN-
741 PM CDT Sun Jun 22 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN BELTRAMI AND SOUTHWESTERN LAKE OF THE WOODS COUNTIES...
At 740 PM CDT, a confirmed tornado was located near Gates Corner, or
31 miles southeast of Roseau, moving east at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Norris Camp and Gates Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4838 9538 4854 9547 4854 9535 4860 9534
4867 9513 4842 9497
TIME...MOT...LOC 0040Z 249DEG 27KT 4850 9530
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Rafferty078
WWUS53 KFGF 230052
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
752 PM CDT Sun Jun 22 2025
MNC007-077-230102-
/O.EXP.KFGF.TO.W.0024.000000T0000Z-250623T0100Z/
Beltrami MN-Lake of the Woods MN-
752 PM CDT Sun Jun 22 2025
...THE TORNADO WARNING FOR NORTHWESTERN BELTRAMI AND SOUTHWESTERN
LAKE OF THE WOODS COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for north central
and northwestern Minnesota.
Remember, a Tornado Warning still remains in effect for Lake of the
Woods county.
&&
LAT...LON 4838 9538 4854 9547 4854 9535 4860 9534
4867 9513 4842 9497
TIME...MOT...LOC 0052Z 249DEG 27KT 4853 9519
$$
RaffertyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 22, 4:29 PM CDT, 2 hours 45 minutes earlier. Its key messages:
- Level 2 out of 5 risk for severe thunderstorms through this evening. Hazards include wind gusts to 70 mph, large hail up to 2.5 inches, and a few tornadoes.
- Heat index values approach or exceed 100 degrees in the southern Red River Valley and portions of west central Minnesota through 7 PM. Heat related impacts are expected.
- Periodic chances for severe thunderstorms return late next week into the weekend.
Area forecast discussion, Jun 22, 4:29 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Grand Forks ND
429 PM CDT Sun Jun 22 2025
.KEY MESSAGES...
- Level 2 out of 5 risk for severe thunderstorms through this
evening. Hazards include wind gusts to 70 mph, large hail up to
2.5 inches, and a few tornadoes.
- Heat index values approach or exceed 100 degrees in the southern
Red River Valley and portions of west central Minnesota through
7 PM. Heat related impacts are expected.
- Periodic chances for severe thunderstorms return late next week
into the weekend.
&&
.DISCUSSION...
Issued at 415 PM CDT Sun Jun 22 2025
...Synopsis...
SW flow is in place still across the Northern Plains/upper
Midwest while a larger positively tilted trough over the upper
Rockies moves east. This flow is maintaining deep moisture and
instability in place, but as the trough moves east, along with
a stronger cold front, much lower Tds, milder air, and stable
conditions are expected early next week. Late next week there is
a shift in the pattern back to zonal flow (west with
southwesterly components), with rising heights again. This
brings higher temperatures and periodic severe chances once
again. Multiple machine learning systems highlight 5-10%
probabilities for severe potential for parts are much of our
region Friday into next weekend.
...Severe Thunderstorm Threat This Evening...
Prefrontal trough axis bisecting the Red River Valley and northwest
Minnesota southwest to northeast, with a cold front pushing
into Devils Lake Basin currently. Very buoyant air mass is in
place, with steep mid level lapse rates along/ahead of the
surface trough. Deep layer shear and favorable shear
profiles/hodographs support discrete supercells, in a low CIN
environment where a tornado watch is in place. All modes of
severe are favored through 7pm with a transition towards less
surface based convection as the cold front pushes east and much
more stable air works east. Eventually we decouple and the
entire pattern shifts out of our area later this evening (mainly
through 10pm in our east).
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 100 PM CDT Sun Jun 22 2025
Low stratus with variable impacts across the region (ranging
from LIFR to MVFR) are ongoing. Stratus is expected to
overspread the region with a cold front passage, with
improvement to VFR after 09Z in eastern ND and closer to 12Z in
parts of MN. There are still pockets of scattered showers and
isolated thunderstorms in far northeast ND and MN, however more
organized/stronger activity is expected after 20Z with this
transitioning east though mid evening as the front pushes east.
Winds shift to the south ahead of the front and eventually to
the west late in the TAF period behind the front.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory until 7 PM CDT this evening for NDZ052-053.
MN...Heat Advisory until 7 PM CDT this evening for MNZ006-009-016-
017-022>024-027>032-040.
&&
DISCUSSION...DJR
AVIATION...DJRHazardous weather outlook, Jun 22, 5:37 AM CDT, 13 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 537 AM CDT Sun Jun 22 2025 NDZ006-014-024-231045- Towner-Benson-Eddy- 537 AM CDT Sun Jun 22 2025 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight There is a level 1 out of 5 risk for severe thunderstorms late this morning through the afternoon. The main hazards will be hail up to 1.25 inches and isolated wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-015-016-026>030- 038-039-049-052>054-231045- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Cavalier-Pembina- Ramsey-Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- 537 AM CDT Sun Jun 22 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Level 2 out of 5 risk for severe thunderstorms Sunday afternoon and evening. Primary hazards will be damaging wind gusts to 70 mph, large hail up to 2 inches, and isolated tornadoes. Heat index values approach or exceed 100 degrees in the southern Red River Valley and portions of west central Minnesota. Heat related impacts are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Local storm report, Jun 22, 2:09 PM CDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
209 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM Non-Tstm Wnd Gst 5 WNW Dalton 46.21N 96.02W
06/22/2025 M63 MPH Otter Tail MN Mesonet
Mesonet station MN130 Fergus Falls MN DOT.
0913 AM Hail Aneta 47.68N 97.99W
06/22/2025 M1.00 Inch Nelson ND Public
0840 AM Hail Binford 47.56N 98.35W
06/22/2025 M1.00 Inch Griggs ND Public
0815 AM Tstm Wnd Dmg 1 ESE Fergus Falls 46.28N 96.06W
06/22/2025 Otter Tail MN Public
Tree damage relayed by broadcast media.
&&Local storm report, Jun 22, 2:10 PM CDT, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
210 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Tstm Wnd Dmg 1 W Perham 46.60N 95.59W
06/22/2025 Otter Tail MN Public
Tree damage relayed via broadcast media.
&&
TTLocal storm report, Jun 22, 3:31 PM CDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
331 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Tstm Wnd Dmg 1 NNE Fergus Falls 46.29N 96.06W
06/22/2025 Otter Tail MN Public
Delayed Repot: Photos of tree damage in
Fergus Falls. Time estimated via radar.
&&Local storm report, Jun 22, 4:38 PM CDT, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
438 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM Tstm Wnd Gst 8 W Argyle 48.34N 96.99W
06/22/2025 M62 MPH Marshall MN Public
Personal Wx Station Measurement.
&&Local storm report, Jun 22, 5:42 PM CDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
542 PM CDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Hail 1 N Hannah 48.99N 98.69W
06/22/2025 E1.00 Inch Cavalier ND Public
Delayed report: Hail 1 mile N of Hannah.
Time estimated via radar.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:06 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall | 54 min |
| Jun 22, 7:49 PM CDT | Tornado Warning | FGF | Lake of the Woods | 26 min |
| Jun 22, 8:11 PM CDT | Tornado Warning | FGF | Lake of the Woods | 49 min |
Nearby
Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.